New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

beachbabe
New Member


Date Joined Sep 2009
Total Posts : 9
   Posted 10/11/2009 7:08 AM (GMT -7)   
Hi I'm new here!!!! Has anyone had a bad reaction to buspar? Within a half hr of taking it  I went into bad panic attack!!!I told Dr. I would try it again but so far have been afraid to..

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/11/2009 8:06 AM (GMT -7)   

Good Morning Beachbabe and welcome to HealingWell.

I am wondering what dose of Buspar you used for your first dose?  This is a drug that can be started out at a very low dose and perhaps your first dose was to strong?

I use Buspar 15 mg twice daily and have not had any bad panic attacks or reactions to this medication, however, I do know each person is different.

Health and Happiness,

Kitt


 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn  &
Anxiety/Panic
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
"I am not a mental health professional, nor do I play one on TV, I just kind of talk like one!"



beachbabe
New Member


Date Joined Sep 2009
Total Posts : 9
   Posted 10/11/2009 8:26 AM (GMT -7)   
Dear Kitt,
 Thanks for the reply!!!I am supposed to take 15 mgs twice a day but to try it out I only took a half of one...I also take ativan as needed!!!! Dr wants to get me off the ativan because I have been taking it since March!!! But i normally only take a half of one per day unless I'm really bad... The ativan is 1mg...I do drink 3 glasses of wine at dinner so she is afraid of the wine and ativan mixture i guess.. So grateful for this site you have no idea how much it has helped to know I'm not alone  and not just crazy!!! Thanks !!!! 

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 10/11/2009 8:55 AM (GMT -7)   
 
I am glad you found us as you sure are not alone in this battle with anxiety that so many of us go through.  I have had Anxiety and Depression for 27 years so I know it can be a huge issue at times and then again it will quiet down for long periods of time.   So do keep on talking with us.
 
Buspar 15 mg tabs that I have come scored in 2 places so you can break it down into 10mg or 5 mg dose.  If you break both scores you end up with 3  5 mg doses.   You may want to talk with your physician about easing on to  this med.
 
I understand your physician's concern re mixing wine with Ativan as you could have a reaction to the combo and that would be dangerous to you.
 
Please try to remember you have anxiety, it does not have you.  :-)
 
It is nice getting to know you,
 
Kitt
 

Kitt,
Moderator: Osteoarthritis, GERD/Heartburn  &
Anxiety/Panic
*~*
http://www.healingwell.com/donate *~*
"When you find peace within yourself, you become the kind of person who can live at peace with others."
"I am not a mental health professional, nor do I play one on TV, I just kind of talk like one!"



Allestaria
Regular Member


Date Joined Mar 2009
Total Posts : 341
   Posted 10/11/2009 10:03 AM (GMT -7)   
Good idea to keep in mind that Buspar does not mix well with anything grapefruit. So make sure nothing you are eating drinking as grapefruit in it.

I took 5mg's for 2 weeks before I bumped up to 10 which I took for 4 weeks.

Start low and work your way up. Less likely to have side effects or bad side effects. The only one I had was a major upset tummy. Never got sick just felt like it for a week.

VIEW IMAGE


beachbabe
New Member


Date Joined Sep 2009
Total Posts : 9
   Posted 10/12/2009 7:32 AM (GMT -7)   
Dear Allestaria,
 Thanks so much for your reply!!! I will try again with just 5mgs and see what happens... Want something to work so badly...I go back to the Dr at the end of the month and she said if it didn't work she would try something else...Just hate all the side effects of everything...

Precious Gem
Veteran Member


Date Joined Oct 2008
Total Posts : 1139
   Posted 10/14/2009 1:49 PM (GMT -7)   

Dear Beach,

I take Buspar.  I was started on 7.5 twice a day.  Did really well for a while and then it felt like it was not working, Dr. moved me up to 15 mg a day and I did feel really hyper for a few days and had a stomach ache.  I had never had any side effects with this med.  So I backed down a bit to 10 mg twice a day and am once again feeling pretty well.  I also have Xanax that I take daily as needed.  I feel like I have been on every med out there and was on the verge of giving up and in.  Buspar really worked for me, but like all meds, it takes a while to get into your system and really take affect.  It is the only one I have ever taken that did not give unpleasant side effects.  In talking to other people with GAD, Buspar seems to be one of those meds with no in between, meaning it works for you or it does not.  I also know that if I drink alcohol, it throws everything out of whack for a couple of days.  Try omiting the alcohol for a while and see if that makes a difference.  No preaching here, I use to come home every day after work and have a few drinks, but it got to be a habit as I was self-medicating.  This is never good, no matter how small the amount.  If you do not feel better soon, or you think Buspar is making your anxiety worse, please call your Dr.

I hope you feel better soon and find a med that helps you.  Everyone here is great and we are always here to listen.

Gem turn

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 3:36 AM (GMT -7)
There are a total of 2,732,879 posts in 301,067 threads.
View Active Threads


Who's Online
This forum has 151222 registered members. Please welcome our newest member, TAS-MS/lupy.
248 Guest(s), 2 Registered Member(s) are currently online.  Details
dizzydaisies, Skyy


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer